Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 19, 2011, 3:28 AM CDT for Cooper County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 3:28 AM CDT (08:28 UTC)
- Expired
- Apr 19, 2011, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 129 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
965
WWUS83 KEAX 190828
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 AM CDT TUE APR 19 2011
MOZ039-040-045-046-190915-
COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
328 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...
SOUTHWESTERN HOWARD...COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL
415 AM CDT...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LA MONTE TO 6 MILES SOUTH OF OTTERVILLE...AND MOVING NORTHEAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOONVILLE...OTTERVILLE...BUNCETON...PILOT GROVE...NEW FRANKLIN...
CLIFTON CITY...NELSON...BLACKWATER...LAMINE...PRAIRIE HOME...
FRANKLIN AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 82 AND 114.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3877 9257 3868 9271 3869 9306 3863 9307
3882 9336 3914 9284 3898 9256 3897 9256
3892 9250
TIME...MOT...LOC 0828Z 235DEG 35KT 3885 9326 3866 9295
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:52 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 19, 12:52 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 AM CDT TUE APR 19 2011 ...UPDATED AVIATION... .DISCUSSION... THE FRONT HAS SAGGED INTO THE EXTREME SOUTHERN PORTIONS OF THE CWA WITH THE FRONT PERHAPS TO SAG JUST A LITTLE FURTHER SOUTH THIS EVENING DUE TO WEAK PRESSURE RISES TO THE NORTH. THERE MAY BE A FEW THUNDERSTORMS IN THE VICINITY OF THE BOUNDARY THIS EVENING...BUT THE MAIN THREAT OF THUNDERSTORMS WILL BE LATER TONIGHT AS THE MODEST LOW LEVEL JET INDUCES ISENTROPIC LIFT ON THE 295K-300K SURFACES. THE CAP BETWEEN 800-700 MB IS EXPECTED TO INCREASE THIS EVENING AND EARLY TONIGHT WITH THE QUESTION IS HOW FAR SOUTH WILL THE ELEVATED MIXED LAYER PRECLUDE CONVECTION. AS PER FORECAST SOUNDINGS...THE MOST LIKELY AREA TO SEE ELEVATED CONVECTION TONIGHT WILL BE ALONG AND NORTH OF INTERSTATE WITH THE BEST ELEVATED INSTABILITY ACROSS WEST CENTRAL MISSOURI. MUCAPES ARE AROUND 2000 J/KG IN WEST CENTRAL MISSOURI WITH THE INSTABILITY DECREASING TO THE NORTH AND EAST. GIVEN THE INSTABILITY...SOME STORMS MAY PRODUCE MARGINALLY SEVERE HAIL...MAINLY BETWEEN THE I-70 AND ROUTE 36 CORRIDOR. STRONG CONVECTION MAY LINGER IN NORTHERN MISSOURI DURING THE EARLY MORNING HOURS ON TUESDAY BEFORE THE ISENTROPIC LIFT WANES. THE ATTENTION THEN TURNS TO THE TRACK OF THE SURFACE LOW ASSOCIATED WITH THE SHORTWAVE WHICH WILL MOVE INTO KANSAS. MODELS HAVE BEEN PROGRESSIVELY FURTHER SOUTH WITH THE SURFACE LOW...TRACKING IT JUST SOUTHEAST OF THE FORECAST AREA TUESDAY AFTERNOON. THIS TRACK SUGGESTS A VERY NARROW WINDOW OF OPPORTUNITY FOR STRONG TO SEVERE DEVELOPMENT IN THE EARLY TO MID AFTERNOON HOURS FOR AREAS SOUTHEAST OF A LINE FROM BUTLER TO BOONVILLE. THE THREAT WILL END BY EVENING AS THE SURFACE LOW MOVES QUICKLY NORTHEAST. ELSEWHERE...A COOL AIR MASS WILL REMAIN IN PLACE WITH THE QG FORCING ASSOCIATED WITH THE SHORTWAVE PRODUCING RAIN WITH EMBEDDED THUNDERSTORMS. THE PRECIPITATION WILL END QUICKLY TUESDAY EVENING WITH CHILLY TEMPERATURES TUESDAY NIGHT. HAVE CONCERN WITH THE POTENTIAL FOR SOME FROST ESPECIALLY FOR THE NORTHWESTERN CORNER. HOWEVER...WINDS MAY BE TOO STRONG WITH LINGERING LOW CLOUD COVER. A PLEASANT DAY IS EXPECTED ON WEDNESDAY AS THE SURFACE RIDGE PASSES TO THE EAST. MODELS ARE IN A LITTLE DISAGREEMENT WITH THE TIMING OF THE NEXT UPPER TROUGH. THIS IS NO SURPRISE GIVEN THE FAST LOW LATITUDE UPPER FLOW. HAVE KEPT PRECIPITATION CHANCES MAINLY OUT OF THE FORECAST FOR NOW FOR WEDNESDAY NIGHT. DB MEDIUM RANGE (THURSDAY THROUGH MONDAY)... FOR THE TAIL END OF THE WORK WEEK AND THROUGH THE WEEKEND... UNSETTLED WEATHER WILL BE THE DOMINATE FEATURE. MID-RANGE MODELS CONTINUE TO ADVERTISE THAT A RATHER ACTIVE QUASI-ZONAL PATTERN WILL PERSIST ACROSS THE PLAINS STATES INTO THE WEEKEND. SHORTWAVES MOVING THROUGH THE PLAINS WILL HAVE MULTIPLE OPPORTUNITIES TO BRING STORMY WEATHER TO OUR REGION AS A DEVELOPING BERMUDA HIGH PUMPS GULF MOISTURE NORTH INTO THE PLAINS. CURRENTLY THE BEST SHOT AT PRECIPITATION FOR THE LATER HALF OF THE FORECAST LOOKS TO ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY AFTERNOON AS A SHORTWAVE MOVING THROUGH THE PLAINS LIFTS A WARM FRONT INTO OUR REGION AND THEN SWEEPS EVERYTHING EAST FRIDAY. MODEL AGREEMENT IS DECENT AMONG THE ECMWF/GFS/GEM...SO FELT CATEGORICAL POPS FOR WARM AIR ADVECTION STORMS THURSDAY NIGHT WAS WARRANTED. KEPT LIKELY POPS FOR FRIDAY AS A SURFACE WAVE RIDES THE FRONTAL BOUNDARY AND SHIFTS EVERYTHING EAST. OTHERWISE...FRIDAYS WEATHER LOOKS LIKE IT MIGHT BE ACCOMPANIED BY A SEVERE WEATHER THREAT IF THE GFS VERIFIES. LOOKING THROUGH THE WEEKEND...HAVE KEPT A VARIETY OF SLIGHT CHANCE TO CHANCE POPS GOING FOR THE WEEKEND AND INTO MONDAY OF NEXT WEEK. THE DECENT MODEL AGREEMENT FROM THURSDAY AND FRIDAY QUICKLY GIVES WAY TO OPPOSING SOLUTIONS FOR THE WEEKEND. 12Z/18 ECMWF IS MUCH MORE AGGRESSIVE WITH PRECIPITATION OVER THE WEEKEND THAN THE CORRESPONDING GFS...BUT DOES SHARE SOME SUPPORT FROM THE GEM. THE ECMWF LOOKS TO PREDICATE ITS HIGH POPS TO THE STRONGER TROUGH DROPPING INTO THE WESTERN CONUS OVER THE WEEKEND...WHICH IN TURNS RESULTS IN A SLIGHTLY MORE FAVORABLE SOUTHWEST FLOW TRAJECTORY FOR OVER-RUNNING MOISTURE ACROSS A STALLED FRONTAL BOUNDARY IN SOUTHERN MISSOURI OVER THE WEEKEND AND INTO MONDAY. CUTTER && .AVIATION... FOR THE 06Z TAF...PRONOUNCED NELY SURFACE WINDS CONTINUE TO ADVECT IN SLIGHTLY DRIER AIR IN UNDER A WELL DEFINED ELEVATED MIXED LAYER. THE RESULTING EXTENSIVE MVFR CIGS OVER KS AND NORTHERN MO WILL SPREAD INTO THE KC TERMINALS SHORTLY. WHILE THERE IS EXTENSIVE MUCAPE ACROSS OK AND AR BEING FUNNELED NORTHEAST BY INCREASING 850MB WINDS THE 00Z MODELS SUGGEST THE ELEVATED MIXED LAYER IS TOO STOUT TO OVERCOME WITH ANYTHING MORE THAN WIDELY SCATTERED CONVECTION. WITH LATEST RADAR TRENDS SUPPORTING THIS HARD TO JUSTIFY ANYTHING MORE THAN A TEMPO GROUP FOR THIS MORNING WHEN LIFT FROM AN UPSTREAM SHORTWAVE ARRIVES. PRECIPITATION THREAT IS EXPECTED TO END BY LATE AFTERNOON WITH PASSAGE OF THE MID LEVEL TROF AXIS. HOWEVER...MVFR CIGS WILL LINGER THROUGH THE BULK OF THE SHIFT. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 18, 6:45 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT MON APR 18 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 645 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS EVENING AND OVERNIGHT ACROSS NORTHERN HALF OF THE OUTLOOK AREA. THE PRIMARY THREAT IS LARGE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE OVERNIGHT THUNDERSTORMS WILL CONTINUE INTO THE MID-MORNING HOURS...MAINLY TO THE NORTH OF HIGHWAY 36 IN NORTHERN MISSOURI. MARGINALLY SEVERE HAIL IS POSSIBLE. BY THE AFTERNOON HOURS ON TUESDAY...A WARM FRONT WILL BE LOCATED ON SOUTHERN FRINGES OF THE OUTLOOK AREA WITH A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE BOUNDARY. SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON HOURS IN THE VICINITY OF THIS AREA OF LOW PRESSURE AS IT TRACKS NORTHEAST. A FEW SEVERE THUNDERSTORMS MAY POSSIBLE ALONG SOUTHEAST OF A LINE FROM BUTLER TO BOONVILLE...BEFORE QUICKLY MOVING SOUTHEAST OF THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. THE ENTIRE STORM SYSTEM WILL TRACK QUICKLY EAST WITH THE THREAT OF SEVERE STORMS ENDING BY 6 PM. ANOTHER STORM SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A PERIOD TONIGHT IN THE NORTHERN PARTS OF THE OUTLOOK AREA...AND SOUTHEAST OF A LINE FROM BUTLER TO BOONVILLE LATE TUESDAY AFTERNOON. 21
In the hours before
Special weather statement, Apr 19, 3:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 AM CDT TUE APR 19 2011
MOZ039-040-045-046-190915-
COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
328 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...
SOUTHWESTERN HOWARD...COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL
415 AM CDT...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LA MONTE TO 6 MILES SOUTH OF OTTERVILLE...AND MOVING NORTHEAST AT 40
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOONVILLE...OTTERVILLE...BUNCETON...PILOT GROVE...NEW FRANKLIN...
CLIFTON CITY...NELSON...BLACKWATER...LAMINE...PRAIRIE HOME...
FRANKLIN AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 82 AND 114.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3877 9257 3868 9271 3869 9306 3863 9307
3882 9336 3914 9284 3898 9256 3897 9256
3892 9250
TIME...MOT...LOC 0828Z 235DEG 35KT 3885 9326 3866 9295
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:39 AM CDT | Special Weather Statement | EAX | Harrison | 51 min |
| Apr 19, 4:05 AM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Apr 19, 4:18 AM CDT | Special Weather Statement | EAX | Chariton, Howard, Randolph | 42 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.